Alert archive / New Jersey / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2013, 1:12 AM EDT for Rockland County, Westchester County, New York; Bergen County, Essex County, Passaic County, New Jersey. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2013, 1:12 AM EDT (05:12 UTC)
- Expired
- Sep 3, 2013, 2:00 AM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 107 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 5.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
406
WUUS51 KOKX 030512
SVROKX
NJC003-013-031-NYC087-119-030600-
/O.NEW.KOKX.SV.W.0035.130903T0512Z-130903T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
112 AM EDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
NORTHERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 200 AM EDT...
* AT 110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR POMPTON LAKES...OR NEAR
PEQUANNOCK TOWNSHIP...AND MOVING EAST AT 30 MPH.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4104 7443 4122 7375 4094 7368 4089 7376
4088 7381 4091 7385 4090 7387 4092 7392
4086 7395 4081 7435 4086 7433 4090 7434
4091 7429 4090 7428 4097 7429 4100 7432
4103 7442 4102 7443
TIME...MOT...LOC 0512Z 254DEG 27KT 4097 7428
$$
GOODMAN1 follow-up statement
939
WWUS51 KOKX 030537
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
137 AM EDT TUE SEP 3 2013
NJC003-013-031-NYC087-119-030546-
/O.CAN.KOKX.SV.W.0035.000000T0000Z-130903T0600Z/
ROCKLAND NY-ESSEX NJ-BERGEN NJ-WESTCHESTER NY-PASSAIC NJ-
137 AM EDT TUE SEP 3 2013
...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...WESTCHESTER...
BERGEN...NORTHERN ESSEX AND ROCKLAND COUNTIES IS CANCELLED...
THUNDERSTORMS NOW OVER EASTERN PASSAIC AND BERGEN COUNTIES IN
NORTHEAST NEW JERSEY HAVE WEAKENED AND NO LONGER APPEAR TO
BE SEVERE.
LAT...LON 4104 7443 4122 7375 4094 7368 4089 7376
4088 7381 4091 7385 4090 7387 4092 7392
4086 7395 4081 7435 4086 7433 4090 7434
4091 7429 4090 7428 4097 7429 4100 7432
4103 7442 4102 7443
TIME...MOT...LOC 0536Z 254DEG 27KT 4102 7405
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 10:39 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 2, 10:39 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1039 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION TONIGHT THROUGH TOMORROW. HIGH PRESSURE BRIEFLY BUILDS IN MID WEEK WITH ANOTHER WEAK COLD FRONT MOVING THROUGH THURSDAY. HIGH PRESSURE BUILDS IN TO END THE WEEK WITH A FRONTAL SYSTEM APPROACHING TO END THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... LINE OF TSTMS REACHES ORANGE COUNTY BY 11 PM. POPS UPDATED. MAIN BATCH OF ACTIVITY SHOULD BE ELEVATED AS IT TRACKS THRU THE CWA TNGT. AS A RESULT...THINK HVY RAIN...SMALL HAIL AND FREQ LIGHTNING THE MAIN THREATS ATTM. 00Z NAM SAYS THE CONVECTION WILL QUICKLY DISSIPATE WHEN IT REACHES THE LWR HUDSON VALLEY AS IT BECOMES FURTHER DISPLACED FROM THE UPR LVL JET. BASED ON THE INTENSITY OF THE ACTIVITY ON RADAR...THE NAM MAY BE TOO QUICK TO DRY OUT THE SQUALL LINE...SO CONTINUE CHC POPS ACROSS THE CWA OVERNIGHT. FOG IS ALREADY DEVELOPING SO HAVE MAINTAINED IN THE FCST FOR ALL BUT THE CITY. TEMPS REMAIN ABOVE NORMAL FOR ONE MORE NIGHT WITH WARM 850MB TEMPS IN PLACE AHEAD OF THE FRONT AND PERSISTENT CLOUD COVER. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN BEACHES INTO THIS EVENING. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... SOME UNCERTAINTY AS TO THE EXTENT OF THE PRECIP DEVELOPMENT TOMORROW AS THE COLD FRONT SLOWLY PUSHES THROUGH. THE CLOSED UPPER LOW EDGES TO THE EAST DURING THIS TIME...BRINGING DECENT UPPER LEVEL FORCING INTO THE NORTHEAST FOR TOMORROW AFTERNOON. HOWEVER THOUGH...THINKING THE BEST CHC FOR ACTIVITY WILL REMAIN TO THE NORTH DURING THE DAY...WITH MAINLY SCT SHOWERS AND THUNDERSTORMS FORMING RIGHT ALONG THE FRONT FOR OUR AREA. HAVE GONE WITH A SLIGHT CHC IN THE MORNING...THEN CHC POPS THROUGH MIDDAY...THEN TAPERING POPS OFF FROM SW TO NE BY 00Z TOMORROW EVENING. CAPPED AT CHC WITH THE LOW CONFIDENCE ON THE EXACT COVERAGE OF THE PRECIP. TIMING OF BEST INSTABILITY AND SHEAR SEEMS TO BE OFF DURING THE PERIOD SO WHILE THUNDERSTORMS ARE POSSIBLE...NOT THINKING MUCH IN TERMS OF STRONG TO SEVERE THREAT. PW VALUES FALL OFF DURING THE DAY AS WELL...AND WITH A QUICKER FLOW...NOT ANTICIPATING A FLOODING THREAT AS SEEN THESE PAST COUPLE OF DAYS. HIGH PRESSURE BEGINS BUILDING IN BY TOMORROW NIGHT...USHERING IN DRIER...COOLER AIR. TEMPS REMAIN ABOVE NORMAL DURING THE DAY WITH LOWS BY TOMORROW NIGHT DROPPING TO NEAR NORMAL. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN BEACHES TUESDAY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE TROUGH WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD WITH A SERIES OF SHORTWAVES MOVING THROUGH THE FLOW. DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS EXPECTED THROUGH THE END OF THE WEEK. AT THE SFC...HIGH PRESSURE CONTINUES BUILDING IN ON WED WITH A MUCH MORE COMFORTABLE AIRMASS BEHIND THE COLD FRONT. A WEAK COLD FRONT APPROACHING FROM THE NORTH MAY TRIGGER SOME SHOWERS ON THU WHILE AN UPPER LEVEL TROUGH DIGS INTO THE NORTHEAST. COOLER TEMPS IN THE LOWER LEVELS WILL KEEP INSTABILITY AT MINIMAL LEVELS...SO ONLY EXPECTING ISO SHOWERS. ANOTHER AREA OF HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES BEHIND THE FRONT TO START THE WEEKEND. A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO THE SOUTH RESULTING IN INCREASING HUMIDITY LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD FRONT PASSES THROUGH NEXT WEEKEND. HAVE INCLUDED SLIGHT CHC POPS SUNDAY TO ACCOUNT FOR ANY DEVELOPMENT ALONG THIS FRONT. TEMPS WILL REMAIN NEAR TO SLIGHTLY BELOW SEASONABLE LEVELS THROUGH THE PERIOD. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... A COLD FRONT MOVING INTO WESTERN NEW YORK AND PENNSYLVANIA WILL BE JUST WEST OF THE TERMINALS BY 12Z...THEN MOVE SLOWLY THROUGH THE AREA THROUGH THE REMAINDER OF THE FORECAST PERIOD. CONDITIONS VARY WITH VFR AT THE NYC AREA TERMINALS...WITH IFR TO MVFR CEILINGS EAST OF THE CITY TERMINALS. VISIBILITIES ALSO VARYING WITH VFR AT THE NEW YORK CITY TERMINALS WITH IFR TO MVFR IN FOG NORTH AND EAST. THE LOW CONDITIONS ARE LIKELY TO PERSIST THROUGH 12Z THEN BEGIN TO IMPROVE AFTER 13Z. A LINE OF THUNDERSTORMS WILL AFFECT KSWF 04Z TO 06Z WITH GUSTY WIND TO 30KT POSSIBLE IF THE STORMS DO NOT WEAKEN BEFORE REACHING KSWF. SHOWERS AND MAYBE AN ISOLATED THUNDERSTORM WILL BE POSSIBLE LATE MORNING INTO THE AFTERNOON AS THE COLD FRONT PUSHES THROUGH...WITH THE BETTER CHANCES FROM THE NYC TERMINALS AND EAST. THE WIND WILL BE LIGHT TO NEAR CALM FROM THE SOUTH TO SOUTHWEST OVERNIGHT...THEN INCREASE DURING THE DAY...BECOMING MORE WESTERLY DURING THE LATE MORNING INTO THE AFTERNOON WITH THE PASSAGE OF THE COLD FRONT. OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY... .TUESDAY NIGHT...VFR WITH NW FLOW...GUSTING EARLY. .WEDNESDAY THROUGH FRIDAY...VFR. && .MARINE... SUB-SCA CONDITIONS EXPECTED THROUGH THE PERIOD WITH A GENERALLY RELAXED PRESSURE GRADIENT OVER THE WATERS. WINDS EXPECTED TO BE AT OR BELOW 10 KTS FOR MOST THE PERIOD WITH POSSIBLE 20 KT GUSTS ON THE OCEAN WATERS IN THE WAKE OF THE FRONT TUES NIGHT INTO WED. SEAS BUILD SLIGHTLY WITH THE PERSISTENT SOUTHERLY FLOW AHEAD OF THE FRONT TONIGHT...THOUGH EXPECTING ONLY 3 FT ON THE OCEAN. LOW CONFIDENCE THAT THE SEAS REACH 5 FT DURING THIS TIME...WITH THE SEAS THEN SUBSIDING AS THE HIGH MOVES IN WED. && .HYDROLOGY... ANY STORM THAT FORMS TONIGHT HAS A LOW RISK OF PRODUCING FLASH FLOODING...WITH THE BETTER CHANCE OF FLOODING OF URBAN...LOW-LYING AND POOR DRAINAGE AREAS. THE FLOODING THREAT DIMINISHES AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN TOMORROW AS THE COLD FRONT MOVES THROUGH. HOWEVER...WITH DRIER AIR MOVING IN...THE FLOODING THREAT SHOULD REMAIN MINIMAL. GENERALLY EXPECTING AT MOST ANOTHER 1/2 INCH TO INCH ACROSS THE TRI STATE THROUGH TOMORROW AFTERNOON. NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .EQUIPMENT... DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS BEING FORMULATED. DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE INTERFERENCE ISSUE HAS BEEN RESOLVED. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...SEARS NEAR TERM...JMC/SEARS SHORT TERM...SEARS LONG TERM...24/SEARS AVIATION...MET MARINE...SEARS HYDROLOGY...SEARS EQUIPMENT...
Hazardous weather outlook, Sep 2, 7:25 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 725 PM EDT MON SEP 2 2013 NYZ074-075-080-081-178-179-032330- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU- 725 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>073-078-079-176-177-032330- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU- 725 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-370-032330- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM- 725 PM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Sep 2, 8:14 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
814 PM EDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD 1 NNW NAUTILUS PARK 41.40N 72.08W
09/02/2013 NEW LONDON CT SKYWARN SPOTTER
SIX TO EIGHT INCHES OF WATER ON PORTIONS OF ROUTE 12
FROM THE U.S. NAVAL SUBMARINE BASE SOUTH TO GROTON.
0130 PM FLASH FLOOD GARDEN BAY MANOR 40.77N 73.89W
09/02/2013 QUEENS NY EMERGENCY MNGR
ALL WESTBOUND LANES OF THE GRAND CENTRAL PARKWAY AT THE
BQE ARE FLOODED. THE CENTER LANE REMAINS PASSABLE.
0130 PM FLASH FLOOD MIDWAY 41.34N 72.04W
09/02/2013 NEW LONDON CT SKYWARN SPOTTER
SOUTH ROAD AT THE RAILROAD UNDERPASS IS CLOSED BY
POLICE DUE TO FLOODING.
0345 PM FLASH FLOOD WEST REDDING 41.33N 73.43W
09/02/2013 FAIRFIELD CT LAW ENFORCEMENT
BASEMENTS FLOODED NEAR LONG RIDGE RD AND SIDECUT RD.
0346 PM FLASH FLOOD 2 N WEST REDDING 41.35N 73.44W
09/02/2013 FAIRFIELD CT TOWN OFFICIAL
LONG RIDGE RD WAS CLOSED DUE TO FLOODING
0405 PM FLASH FLOOD WEST REDDING 41.33N 73.43W
09/02/2013 FAIRFIELD CT PUBLIC
2 FEET OF WATER IN PARKING LOT AT THE REDDING
METRO-NORTH TRAIN STATION.
&&
PICCASpecial weather statement, Sep 2, 10:25 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1025 PM EDT MON SEP 2 2013
NYZ067-030330-
ORANGE-
1025 PM EDT MON SEP 2 2013
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST SHOKAN TO
HIGHLAND LAKE TO 23 MILES WEST OF HIGHLAND LAKE...OR ALONG A LINE
EXTENDING FROM 14 MILES WEST OF KINGSTON TO 10 MILES SOUTH OF BETHEL
TO 27 MILES WEST OF MILFORD...AND MOVING EAST AT 25 MPH.
THESE STORMS WILL BE...
NEAR OTISVILLE BY 1110 PM.
NEAR WALDEN BY 1125 PM.
NEAR GOSHEN BY 1130 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7475 4151 7448 4159 7439 4164 7427
4161 7424 4159 7414 4161 7414 4161 7407
4159 7405 4159 7395 4153 7399 4145 7399
4140 7405 4126 7449 4135 7468 4144 7476
JMCSpecial weather statement, Sep 3, 12:46 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1246 AM EDT TUE SEP 3 2013
NJZ002-004-103-105-030530-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
1246 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM WILL IMPACT PASSAIC...NORTHWESTERN ESSEX AND
WESTERN BERGEN COUNTIES...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHARTON...OR NEAR DOVER...AND MOVING EAST
AT 25 MPH.
THIS STORM WILL BE...
NEAR FAIRFIELD BY 115 AM.
NEAR POMPTON LAKES BY 120 AM.
NEAR WAYNE BY 125 AM.
NEAR HAWTHORNE BY 130 AM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO A THUNDERSTORM TO BE STRUCK BY LIGHTNING. MOVE TO SAFE
SHELTER IMMEDIATELY.
LAT...LON 4107 7406 4093 7407 4089 7413 4087 7411
4083 7412 4083 7416 4085 7418 4084 7418
4083 7434 4086 7433 4090 7434 4090 7428
4097 7429 4099 7430 4103 7442 4102 7443
4103 7444
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:25 PM EDT | Special Weather Statement | OKX | Orange | 65 min |
| Sep 3, 1:25 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 95 min |
| Sep 3, 2:22 AM EDT | Areal Flood Advisory | OKX | Nassau, Queens | 83 min |
| Sep 3, 6:59 AM EDT | Special Marine Warning | OKX | 46 min | |
| Sep 3, 7:06 AM EDT | Special Weather Statement | OKX | Nassau | 24 min |
| Sep 3, 7:12 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 48 min |
| Sep 3, 7:30 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 60 min |
| Sep 3, 7:42 AM EDT | Special Weather Statement | OKX | Nassau | 63 min |
| Sep 3, 7:52 AM EDT | Special Marine Warning | OKX | 68 min | |
| Sep 3, 7:59 AM EDT | Special Weather Statement | OKX | Suffolk | 61 min |
| Sep 3, 8:38 AM EDT | Areal Flood Advisory | OKX | Suffolk | 112 min |
| Sep 3, 8:45 AM EDT | Special Marine Warning | OKX | 60 min | |
| Sep 3, 8:54 AM EDT | Special Marine Warning | OKX | 51 min | |
| Sep 3, 9:02 AM EDT | Special Weather Statement | OKX | Suffolk | 58 min |
| Sep 3, 9:20 AM EDT | Special Weather Statement | OKX | Suffolk | 55 min |
| Sep 3, 10:18 AM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Sep 3, 10:39 AM EDT | Areal Flood Advisory | OKX | Suffolk | 111 min |
| Sep 3, 10:56 AM EDT | Flash Flood Warning | OKX | Suffolk | 4 hr |
| Sep 3, 11:34 AM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 41 min |
| Sep 3, 11:35 AM EDT | Special Marine Warning | OKX | 25 min | |
| Sep 3, 11:52 AM EDT | Special Marine Warning | OKX | 23 min | |
| Sep 3, 12:20 PM EDT | Special Marine Warning | OKX | 25 min | |
| Sep 3, 12:36 PM EDT | Special Weather Statement | OKX | Suffolk | 69 min |
| Sep 3, 1:31 PM EDT | Special Marine Warning | OKX | 44 min | |
| Sep 3, 2:12 PM EDT | Special Marine Warning | OKX | 33 min | |
| Sep 3, 12:46 AM EDT | Special Weather Statement | OKX | Bergen, Passaic | 44 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.